MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane multipurpose drainage set for a biliary drainage procedure.The physician attempted to insert the catheter into the patient's body, but the tip of the catheter got stuck and would not advance.A competitor's device was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 28dec2020.Investigation ¿ evaluation: (b)(6) hospital in japan informed cook that on 07dec2020, the catheter in an ultrathane multipurpose drainage set would not advance into the patient¿s skin.The user attempted to place the device via seldinger technique for biliary drainage.When the user tried to insert the device, the catheter tip got ¿stuck¿ and the catheter would not advance.Another manufacturer¿s device was used to complete the procedure.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection, and functional test, were conducted during the investigation.One used 8.5fr ult catheter was returned with the metal stiffening cannula and blunt stylet.There is no visible biological matter.The stiffening cannula advances through the catheter without issue and straightens out the pigtail.The blunt stylet was returned inserted into the metal cannula without issue.The stiffener and blunt stylet are able to fully advance through the catheter.The trocar stylet was not returned for evaluation.There is no damage to the catheter distal tip.Additionally, a document based investigation evaluation was performed.Adequate risk mitigation activities are in place to capture potential failure modes prior to customer release.The device history record was reviewed for the complaint lot.The complaint lot did not have related nonconformances.The catheter tubing subassembly lots did not have related nonconformances.There are no additional complaints on the complaint lot.There is no evidence of nonconforming material in house or in the field.Cook concluded the device was manufactured to specification based on the device failure analysis, device history record, device master record, and design history file.There is no evidence of nonconforming material in house or in the field.The instructions for use provided with this lot contain the following precautions: "precautions: activate the hydrophilic coating, if present, by wetting the catheter with sterile water or saline.For best results, keep catheter surface wet during placement.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." the device was returned undamaged without the trocar stylet.It is possible that the insertion angle, patient's anatomy, or device selection contributed to the failure.There is no evidence of manufacturing deficiency.Based on the information provided, inspection of returned product and the results of the investigation, the cause of this event is component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11019923
Report Number1820334-2020-02316
Device Sequence Number17129853
Product Code GBO
UDI-Device Identifier00827002272989
UDI-Public(01)00827002272989(17)230618(10)13159237
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model NumberN/A
Device Catalogue NumberCLDM-8.5-MH
Device Lot Number13159237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1